Jump to content

Photo

Spironolactone Initial Breakout

spiro spironolactone

8 replies to this topic

#1 SweetPea91

SweetPea91

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 0
About Me
  • Gender:Female
  • Joined: 25-September 09

Posted 25 September 2009 - 07:51 AM

So I've been on spiro just over 2 weeks now and I'm breaking out worse than I ever have in my life. It's quite embarrassing and at this point I'm making up excuses to not go see my friends redface.gif I know a good handful of you guys have broken out on spiro and I know everyone is different, but I have a couple questions:

1) How long did it last? (I've had a new set of pimples every morning for 6 days now.)

2) Did you breakout everytime you increased the dose?



Lastly, I was wondering if there was anyone who experienced lasting results on just 50 mg/day? That's all, thanks for your time.

#2 theComfyCat

theComfyCat

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 322
    Likes: 0
About Me
  • Gender:Female
  • Location:SoCal
  • Joined: 31-July 09

Posted 26 September 2009 - 12:55 PM

Spiro seems to only cause an initial breakout for some people.

Have you talked to your doctor? Topicals (like benzoyl peroxide/ antibiotics) or systemic antibiotics can help reduce your breakouts until things are more under control.

Usually people are pretty clear after 3-4 months of use. Different people have success with anywhere from 25mg-200mg per day... it's a good idea to see what the lowest effective dose is for you, but your doc might want to bump your dose up if he/she knows you're breaking out.

Edited by theComfyCat, 26 September 2009 - 12:56 PM.


#3 plexus

plexus

    Junior Member

  • Members
  • Posts & Likes
    Posts: 26
    Likes: 0
About Me
  • Joined: 20-March 09

Posted 05 October 2009 - 09:22 PM

my spiro IB never stopped. I started getting worse acne within about 4 or 5 days of starting it, broke out worse than i ever had in my life, especially on my cheeks but also on my back, and the breakouts never got any better for 6 months so i stopped. within two weeks my skin had settled down, and now, almost 3 months later, all i have is scars, red marks, and some damaged pores that still break out repeatedly.

if you acne is worse than before, i would say you should stop. i wish i would have stopped earlier - spiro was a living nightmare for me. the red marks are settling down but the scars will stay forever, and i am continually a bit haunted by the fact that they're caused by something i took by my own choice.

#4 theComfyCat

theComfyCat

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 322
    Likes: 0
About Me
  • Gender:Female
  • Location:SoCal
  • Joined: 31-July 09

Posted 06 October 2009 - 05:07 PM

QUOTE (plexus @ Oct 5 2009, 08:22 PM) <{POST_SNAPBACK}>
my spiro IB never stopped. I started getting worse acne within about 4 or 5 days of starting it, broke out worse than i ever had in my life, especially on my cheeks but also on my back, and the breakouts never got any better for 6 months so i stopped. within two weeks my skin had settled down, and now, almost 3 months later, all i have is scars, red marks, and some damaged pores that still break out repeatedly.

if you acne is worse than before, i would say you should stop. i wish i would have stopped earlier - spiro was a living nightmare for me. the red marks are settling down but the scars will stay forever, and i am continually a bit haunted by the fact that they're caused by something i took by my own choice.


That's an atypical response to spiro. It's probably a good idea to discontinue spiro if the IB lasts longer than a couple months... but some people do get an IB at first, and clear up around months 3-4. Of course, there are so many variables involved with acne and people's different lifestyles, that it's hard to make sweeping generalizations.

You should always seek the opinion of your doctor if you're not sure or uncomfortable with your body's response to a prescription medication...

#5 WonderWoman10

WonderWoman10

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Gender:Female
  • Location:CA
  • Joined: 25-September 09

Posted 07 October 2009 - 05:57 PM

SweetPea - Did the IB ever get better and how long did it take?
Thanks!

#6 SweetPea91

SweetPea91

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 0
About Me
  • Gender:Female
  • Joined: 25-September 09

Posted 09 October 2009 - 07:53 AM

Hey guys! Sorry I haven't checked back in a while. I actually ended up stopping the spiro because I think it was making my BP way too low. After a couple weeks of taking it, my fingers and forearms would turn blue. As you can imagine it was terrifying. I started clearing up a few weeks in, but my health is more important.

Wonderwoman- Mine was about 2 weeks in and it lasted to week 3. After that my face cleared up. If you're considering taking it, be aware that it can upset the internal balances of many things within your body, especially electrolyte. I got some irritating muscle twitches while taking this. Also, if you already have low blood pressure or have circulation problems, I would strongly suggest against the use of this drug (as I have both issues, and it made them much worse.)

As for now, I'm trying not to dwell on what my face looks like. Just staying active and happy. Quite frankly, the relief of giving up(from topicals, dieting, etc) has cleared me up better than anything.

#7 theComfyCat

theComfyCat

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 322
    Likes: 0
About Me
  • Gender:Female
  • Location:SoCal
  • Joined: 31-July 09

Posted 09 October 2009 - 08:07 PM

QUOTE (SweetPea91 @ Oct 9 2009, 06:53 AM) <{POST_SNAPBACK}>
Hey guys! Sorry I haven't checked back in a while. I actually ended up stopping the spiro because I think it was making my BP way too low. After a couple weeks of taking it, my fingers and forearms would turn blue. As you can imagine it was terrifying. I started clearing up a few weeks in, but my health is more important.

Wonderwoman- Mine was about 2 weeks in and it lasted to week 3. After that my face cleared up. If you're considering taking it, be aware that it can upset the internal balances of many things within your body, especially electrolyte. I got some irritating muscle twitches while taking this. Also, if you already have low blood pressure or have circulation problems, I would strongly suggest against the use of this drug (as I have both issues, and it made them much worse.)

As for now, I'm trying not to dwell on what my face looks like. Just staying active and happy. Quite frankly, the relief of giving up(from topicals, dieting, etc) has cleared me up better than anything.


That certainly sounds unpleasant! What dose were you taking?

Glad to hear you're clearing up. Stress is bad for your skin, and bad for your health, so it's good that you're staying happy smile.gif

#8 kmkm

kmkm

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 23-May 14

Posted 23 May 2014 - 02:50 AM

I have had acne for over 15 years and am literally fed up...I have just started on Spironolactone 100mg per day a week ago on 14th May and haven't stopped minocycline 100mg which I have been for more than two years now. My face without makeup looks so red like a babboons bottom. I am single right now and so stressed as I've started to get my initial breakout on my lower cheeks, chin and under my nose. It's not one or two that turned up. In three days I've had like 7 to 8 starting to come up on my face. Plus my skin gets so very dry that my makeup tends to get cracked half way in the day. It feels awful coz I struggle 😭 when I need to moisturise and if I moisturise then my spots get worse. Does anyone feel this? Please help or give me some advice if anyone has come across this, I will be ever so grateful as am slowly going into depression now. x

#9 Krissy990

Krissy990

    Junior Member

  • Members
  • Posts & Likes
    Posts: 63
    Likes: 7
About Me
  • Joined: 23-March 14

Posted 04 June 2014 - 03:48 PM

I can totally relate! I tried Spiro 25 mg once a day (just to start out) about a week ago. Well first thing I noticed was a dull headache right after taking it which was pretty annoying but doable. Within three days I got a painful cyst right on my chin. My acne is NEVER cystic and although my acne is hormonal I don't really break out in my chin. I stopped immediately and haven't had another cyst since. It sucks because I really want to get rid of this acne but I don't know if I would be inviting cystic acne when I don't have any to begin with by restarting spiro :(.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users